MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a universa firm ureteral stent set was intended to be used for an unknown procedure.Upon opening the package, the stent was separated.The tether was still attached to the stent.A new device was used to complete the procedure.This occurred prior to patient contact.No adverse effects or additional procedures were reported due to this occurrence.
 
Additional Manufacturer Narrative
Event description: as reported, a universa firm ureteral stent set was intended to be used for an unknown procedure.Upon opening the package, the stent was separated.The tether was still attached to the stent.A new device was used to complete the procedure.This occurred prior to patient contact.No adverse effects or additional procedures were reported due to this occurrence.Investigation ¿ evaluation: a visual inspection of the returned device and interview of personnel was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), drawing, specifications, manufacturing instructions, the instructions for use (ifu), and quality control data.One universa firm ureteral stent was returned for investigation.Inspection of the returned device noted: the device was returned in a prior to use condition in open packaging.The stent was returned in two segments and it appeared to be a mating fracture.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The relevant manufacturing documents were reviewed, and it was concluded that the stent shape was adequately inspected during quality control.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: upon removal from package, inspect the product to ensure no damage has occurred.¿ the cause of the separated stent was unable to be determined.The risk analysis for this failure mode was reviewed, and it was determined that no actions are required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12317047
Report Number1820334-2021-01978
Device Sequence Number4173004
Product Code FAD
UDI-Device Identifier10827002498980
UDI-Public(01)10827002498980(17)231207(10)13609736
Combination Product (Y/N)N
PMA/510(K) Number
K161236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2023
Device Model NumberN/A
Device Catalogue NumberUFH-526-R
Device Lot Number13609736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1